Alert archive / Wisconsin / Frost Advisories in 2016
Frost Advisory 4, NWS Green Bay, WI
NWS Green Bay, WI issued this frost advisory at May 18, 2016, 2:22 PM CDT for 12 counties in Wisconsin. It took effect at May 19, 2016, 2:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 18, 2016, 2:22 PM CDT (19:22 UTC)
- In effect from
- May 19, 2016, 2:00 AM CDT
- Expired
- May 19, 2016, 7:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marathon County, WI, Marinette County, WI, Oconto County, WI, Oneida County, WI, Portage County, WI, Vilas County, WI, Waushara County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 112 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2116 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
677 WWUS73 KGRB 181922 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 222 PM CDT WED MAY 18 2016 WIZ005-010>013-018-019-021-030-035-036-045-190300- /O.NEW.KGRB.FR.Y.0004.160519T0700Z-160519T1200Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-NORTHERN OCONTO COUNTY-MARATHON-WOOD-PORTAGE-WAUSHARA- INCLUDING THE CITIES OF...EAGLE RIVER...LAC DU FLAMBEAU... RHINELANDER...CRANDON...AURORA...COMMONWEALTH...SPREAD EAGLE... NIAGARA...WAUSAUKEE...MERRILL...TOMAHAWK...ANTIGO...MOUNTAIN... LAKEWOOD...TOWNSEND...WAUSAU...MARSHFIELD...WISCONSIN RAPIDS... STEVENS POINT...PLOVER...REDGRANITE...WAUTOMA 222 PM CDT WED MAY 18 2016 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 7 AM CDT THURSDAY. * LOW TEMPERATURES ARE EXPECTED TO REACH THE MIDDLE TO UPPER 30S. * TEMPERATURES THIS COLD COULD KILL OR SEVERELY DAMAGE UNPROTECTED COLD-SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ AK
1 follow-up statement
828 WWUS73 KGRB 190238 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 938 PM CDT WED MAY 18 2016 WIZ005-010>013-018-019-021-030-035-036-045-191200- /O.CON.KGRB.FR.Y.0004.160519T0700Z-160519T1200Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-NORTHERN OCONTO COUNTY-MARATHON-WOOD-PORTAGE-WAUSHARA- INCLUDING THE CITIES OF...EAGLE RIVER...LAC DU FLAMBEAU... RHINELANDER...CRANDON...AURORA...COMMONWEALTH...SPREAD EAGLE... NIAGARA...WAUSAUKEE...MERRILL...TOMAHAWK...ANTIGO...MOUNTAIN... LAKEWOOD...TOWNSEND...WAUSAU...MARSHFIELD...WISCONSIN RAPIDS... STEVENS POINT...PLOVER...REDGRANITE...WAUTOMA 938 PM CDT WED MAY 18 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM CDT THURSDAY... * LOW TEMPERATURES ARE EXPECTED TO REACH THE MIDDLE TO UPPER 30S. * TEMPERATURES THIS COLD COULD KILL OR SEVERELY DAMAGE UNPROTECTED COLD-SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KURIMSKI
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at May 18, 2:17 PM CDT, 5 minutes earlier.
Area forecast discussion, May 18, 2:17 PM CDT, 5 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 217 PM CDT WED MAY 18 2016 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Thursday Issued at 216 PM CDT Wed May 18 2016 Dry air mass aloft will preclude any precipitation in the forecast over the next 24 hours. Therefore, the main focus to be on potential for frost tonight and how low to take relative humidity levels Thursday afternoon. The 19z MSAS surface analysis indicated a ridge of high pressure stretched from the Central Plains NE through the Western Great Lakes into SW Quebec. Spotty fair weather cu field had popped up in the daytime heating, but no precipitation was noted on radar. Current temperatures were approaching normal readings for mid-May with favorable mixing bringing very dry air down to the surface (as noted by the relative humidity in the 20-30 percent range). This surface ridge axis to gradually slip just to our east tonight and eventually allow boundary layer winds to increase from the west to around 10 knots by daybreak. Combination of light surface winds and dry air mass will still allow temperatures to quickly cool this evening and again bring a threat for frost to parts of NE WI. 925 mb temperatures are expected to rise from +6 to +8C this morning, to +10 to +11C by 12z Thursday. Therefore, temperatures will not be as cool as the previous two nights. Look for mins to range from the lower to middle 30s North-Central WI, upper 30s to around 40 degrees south. After collaboration with ARX and DLH, will issue a frost advisory for Northern and parts of Central WI from 07z-12z Thursday. Both the surface and 8H ridge axes appear to be far enough to the east on Thursday to allow winds to become S-SW and bring warmer, more moist air into WI. Models/time sections show an increase in low-level moisture along with higher clouds passing overhead. The end result will be more cumulus formation and a partly cloudy sky versus mostly sunny. Lakeshore areas should see more sun and cooler conditions as the lake breeze works inland during the late morning/afternoon. Max temperatures will reach the lower to middle 60s near Lake MI, mainly upper 60s to lower 70s elsewhere. .LONG TERM...Thursday Night Through Wednesday Issued at 216 PM CDT Wed May 18 2016 Temperatures through the period, and pcpn trends early next week, will be the main fcst concerns. Surface high pressure will reside over the western Great Lakes at the beginning of the period, and is expected to remain through the weekend. A weak upper level trough will pass through the region on Friday and Friday night, but will likely be unable to produce anything more than virga in a stable and very dry air mass. after the upper trough moves through, a high-amplitude upper ridge will build over WI for the weekend. This will keep the prevailing dry conditions in place. Temperatures will be near normal at the beginning of the period, and warm to above normal over the weekend, with the typical warm spots potentially reaching 80 by Sunday. As the sfc high and upper level ridge edge east early next week, return flow and increasing instability will bring a chance of thunderstorms. Most locations should not see any pcpn until Monday night. Although details are sketchy this far out, it appears that the best pcpn chances will occur on Wednesday, as a sfc low lifts northeast into WI, coincident with the passage of a short-wave trof. && .AVIATION...for 18Z TAF Issuance Issued at 106 PM CDT Wed May 18 2016 VFR conditions expected to prevail over the next 24 hours as a ridge of high pressure is forecast to reside over the Great Lakes region. Daytime cu field with bases at 7-8K ft this afternoon, will develop again on Thursday. Winds to remain light and variable through tonight, then become more S-SW on Thursday as the ridge slips a bit farther east. Exception to these winds will be at MTW where lake breeze would shift the winds to the SE. && .GRB WATCHES/WARNINGS/ADVISORIES... Frost Advisory from 2 AM to 7 AM CDT Thursday FOR WIZ005-010>013- 018-019-021-030-035-036-045. && SHORT TERM.....Kallas LONG TERM......Kieckbusch AVIATION.......AK
Hazardous weather outlook, May 18, 2:21 PM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 221 PM CDT WED MAY 18 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-191930- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 221 PM CDT WED MAY 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT FROST IS LIKELY ACROSS NORTHERN AND PARTS OF CENTRAL WISCONSIN. A FROST ADVISORY IS IN EFFECT BETWEEN 2 AM AND 7 AM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FROM MONDAY NIGHT THROUGH WEDNESDAY, BUT IT IS TOO EARLY TO DETERMINE THE THREAT OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-191930- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 221 PM CDT WED MAY 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY INTO WEDNESDAY. KALLAS/KIECKBUSCH
Nearby
Frost Advisories in Wisconsin, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.